Jump to content
CrazyBoards.org

Wellbutrin and too much sexual desire


Recommended Posts

I recently decreased my wellbutrin sr about 3 months ago. 300mg down to 150mgs. The sole reason for this, as my title says was an overwhelming increase in sexual desire. Too much desire! Now this might sound to some, like some sort of fantasy but it wasn't. I wouldn't call it unpleasant, just distracting at times.

I'm not sure about women but men can be dead tired and still have that urge nagging at them. I would come home from work, after a 5:00am start, have dinner and feel real tired but "bothered", you know what I mean. Daily thoughts about "the act" would pop into my head, again not so bad, but distracting. I know wellbutrin is added to other meds to help counter act the sexual dysfunction but I am only on wellbutrin, other than some occasional benzo use. This may be the cause of this over active libido. The absolute crying shame of all of this is that Iam basically impotent from too many anti-depressants for too long. Just to re-iterate what I said in an earlier post in the benzo topic, I believe in some permanent sexual dysfunction in males from anti-depressants. I know this is a controversial topic. Just google it for various opinions. See my post under benzos. Just because you've been thinking about "it" all day does not mean you will be able to "perform" when the time comes. To the rescue comes that magic little blue pill (a prescription filled every 5 seconds in the world - they claim) Yes "Viagara" The pre planning that goes along with taking that med and waiting 30 minutes really spoils things some times. There can be no "wham,bang,I love you" type of thing. I must ask my wife if she thinks I should pop the pill first, then wait for her answer, then wait half an hour or so. Sometimes my wife, god bless this women, will sense things and, how shall I word this - provide relief with her hand the same way a sore shoulder or muscle might be massaged. ;)

Anyway back to wellbutrin, I have been pondering going back up to the 300mg dose as I feel the need for some more anti-depressant effect lately, I guess I will monitor my feelings, I dont think it is such a big deal to go up in dose and then maybe drop back again, my doctor left the 2 dosings up to me to decide. He said this is a fairly safe med to do that with.

Link to comment
Share on other sites

Reco, maybe you would get a reply if you posted in the side effects forum. I don't know, but it's worth a try.

I take Wellbutrin, too, but I can't say that I'm getting that side effect. I like Wellbutrin more than the other anti-depressants I took because it just makes me feel like "me" again, the way I was before depression.

I hope you get a response.

olga

Link to comment
Share on other sites

  • 2 weeks later...

I've had an increase in desire lately and I didn't link it to Wellbutrin but now that you mention it, the timing is right. Really, I've been wondering what in the heck happened to me - I mean, I've had a "healthy" desire in the past, I guess, but lately it's all I think about. I'm also on Lexapro and just started Depakote too, so maybe things will change.

As for what dosage you want to go with, if you want to get more antidepressant effects but don't want the side effects, maybe you could do a cocktail. I'm currently on the merry-go-round of figuring out what is going to work for me, so I don't have any suggestions of what to add, but maybe your pdoc would have some ideas. Good luck.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...